Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 53, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 4, 2004, 9:40 PM CDT for Richland County, Sargent County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 9:40 PM CDT (02:40 UTC)
- Expired
- Jun 4, 2004, 10:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Richland County, ND, Sargent County, ND
The radar
The Aberdeen radar (KABR), 126 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2299 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
472 WUUS53 KFGF 050240 SVRFGF NDC077-081-050330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 940 PM CDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA NORTHEASTERN SARGENT COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 1030 PM CDT. * AT 935 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HAMLIN...OR ABOUT 34 MILES WEST OF WAHPETON...MOVING TO THE EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIDGERWOOD AT 1000 PM... WYNDMERE AT 1010 PM... STILES AT 1020 PM AND MANTADOR AT 1030 PM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4624 9737 4604 9734 4607 9686 4632 9690 $$ TG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:30 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 4, 9:30 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 930 PM CDT FRI JUN 4 2004 .DISCUSSION...MINOR UPDATES THIS EVENING TO FINE TUNE PRECIP CHANCES AND REMOVE SEVERE MENTION OVERNIGHT. SCATTERED CONVECTION DEVELOPING AHEAD OF AN AREA OF LOW PRESSURE IN NORTH CENTRAL ND. A VERY ILL-DEFINED STATIONARY FRONT SLICING THROUGH SOUTHEAST ND HAS PROVIDED AN ADDITIONAL FOCUS FOR ISOLATED STORM DEVELOPMENT. STORMS HAVE BEEN MOVING VERY SLOWLY (LESS THAN 20 MPH) WITH LOCALIZED MINOR FLASH FLOODING POSSIBLE. OTHERWISE...SMALL HAIL MAY FALL FROM A FEW STORMS BUT THE OVERALL SEVERE THREAT SEEMS TO BE DWINDLING WITH THE SETTING SUN. A VORTICITY MAXIMA IN EASTERN MT WILL BEGIN TO KICK THE SLOW MOVING SURFACE LOW EAST WITH SHOWERS/STORMS CONTINUING TO SPREAD EAST. THE PRECIP THREAT WILL END WEST OF THE VALLEY BY MID-MORNING WITH AREAS IN MINNESOTA BEGINNING TO CLEAR OUT BY NOON. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO EASTERN NORTH DAKOTA/GRAND FORKS WILL CHANGE FROM BISAFDFAR TO BISAFDFGF. THE WMO CODE WILL REMAIN FXUS63 KFGF. JCA
Hazardous weather outlook, Jun 4, 6:33 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 633 AM CDT FRI JUN 4 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041533- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 633 AM CDT FRI JUN 4 2004 ...CHANCE FOR SEVERE THUNDERSTORMS TONIGHT FOR EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY OF MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY OF NORTHWEST MINNESOTA TONIGHT. LARGE HAIL IS THE MAIN THREAT. THE MAIN THREAT IS OVER THE DEVILS LAKE BASIN BETWEEN 6 PM AND 10 PM...MOVING INTO THE RED RIVER VALLEY BETWEEN 9 PM AND 2 AM. IN ADDITION TO LARGE HAIL...LOCALLY HEAVY RAINFALL OF OVER AN INCH CAN BE EXPECTED WHICH COULD CAUSE FLOODING. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN IN INTENSITY AS THEY MOVE EAST OF THE VALLEY INTO NORTHWEST AND WEST CENTRAL MINNESOTA LATE TONIGHT. BUT LOCALLY HEAVY RAINS ARE STILL POSSIBLE. AN AREA OF LOW PRESSURE OVER MONTANA WILL MOVE EAST ALONG THE SOUTH AND NORTH DAKOTA BORDER TONIGHT...AND INTO MINNESOTA SATURDAY MORNING. SOUTH WINDS AHEAD OF THIS LOW WILL TRANSPORT MOIST AND UNSTABLE AIR INTO THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS WILL BE AN UNSETTLED PERIOD AS SUMMER TIME WARM...MOIST AND UNSTABLE AIRMASS INVADES THE REGION. LINGERING THUNDERSTORMS WILL EXIT MINNESOTA LAKES COUNTRY BY EARLY AFTERNOON SATURDAY. THEN DRY ON SUNDAY. THE NEXT SYSTEM WILL MOVE INTO NORTH DAKOTA MONDAY WITH THE NEXT CHANCE FOR SEVERE WEATHER MONDAY NIGHT...ESPECIALLY OVER NORTHEAST NORTH DAKOTA. THE SYSTEM WILL THEN STALL OUT OVER THE NORTHERN PLAINS THROUGH THURSDAY GIVING DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES NORTH OF A VALLEY CITY TO FARGO TO ROSEAU LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER EASTERN NORTH DAKOTA. RIDDLE
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:22 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 53 min |
| Jun 5, 2:06 AM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 39 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.